Help understanding symptoms effecting pain in legs please!


#1

Morning all, this is my first time for using the forum. My thoughts and good wishes go out to you all living in the pakinsons world. 

My wonderful dad has lewys bodies dementia, so both dementia and parkinsons symptoms. He has no communication now, probably last words he spoke were 6 months ago. He is no longer able to walk or weight bear on his legs so can only stand aided for a few seconds. He has also lost any facial expression, unfortunately his lovely smile has now gone. We are finding that through all his difficulties his right leg seems to give him the most distress. He spends the majority of time moving it up and down or applying pressure to it by pushing it against the leg of whichever one of us sits with him. He seems to like having it raised up resting on someones knee. We constantly rub it for him, try gentle stretching, as advised by the physio, applying magnesium oil(good for restless legs), and from yesterday have started with voltarol gel as suggested by pharmacist. He has the most almighty grip since his illness. He squeezes your hand so tightly - is this a reflection of the pain he is in?  He also keeps his eyes closed a lot and often grimaces(screws his eyes up and has his mouth open) 

My question to those of you who live with parkinsons and can relate to any of the above please could you tell me what you are experiencing with you legs. How does it feel? What gives you  any  pain relief? Have you tried complementary therapies, if so what? Anything to help us into my dads world so we can help him. 

I know everyone is different but at the minute we are having to guess anyway.  

It is heartbreaking to see him in such a way and he cant tell us what he is  feeling. I spend most  time rubbing his legs, talking to him and hugging him. It has got us all distressed and that makes me think... How must my dad feel??? 

Medication he currently takes modapar, rivistigmine, paracetamol, baclofen also takes iron and folic. 

He is on near max dose on modapar now. This did bring him some mobility back when he started it but that is not that evident any longer.

Look forward to any advice you can give. 

Regards